What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 3, 5:24 PM CST, 53 minutes earlier.
Area forecast discussion, Jul 3, 5:24 PM CST, 53 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
624 PM CDT Sun Jul 3 2022
.SYNOPSIS...
Issued at 331 PM CDT Sun Jul 3 2022
H5 analysis this morning had high pressure anchored over
the southeastern CONUS. Low pressure was located over northern
Quebec with a second low noted off the coast of Washington State.
Southwesterly flow aloft extended from southern California northeast
into the central and northern Rockies. Zonal flow was noted from the
Dakotas and northern Nebraska east to the Mid-Atlantic. Within the
southwesterly flow aloft, shortwaves were noted over western and
central Montana, along with a decent shortwave over southern
Colorado. Stilt imagery from late morning indicated a weak meso-
vort over west central Kansas. Northeast of this feature, a shield
of stratus was present over central into eastern Nebraska. Dew
points in this area of stratus were generally around 70 degrees as
of 11 AM CT. Shifting to this afternoon, the stratus field had
shrunk to eastern Nebraska. Southerly winds and hot temperatures had
replaced this feature with readings ranging from around 90 degrees in
northern Nebraska, to the upper 90s in southwestern Nebraska.
&&
.SHORT TERM...(This evening through Monday night)
Issued at 331 PM CDT Sun Jul 3 2022
The main forecast challenges in the near term are thunderstorm
chances tonight and Monday night along with the heat on
Independence Day. For tonight, the latest CAMS and Nam soln
develop some convection this evening across the forecast area.
With this morning's runs, there are two schools of thought when
comparing the NAM soln to the HRRR solns this morning. The NAM12
and NAMNest solns develop two rounds of convection. The first is
over southwestern Nebraska INVOF the differential heating boundary
which was a result of the eroding stratus field from earlier
today in South Central and Central Nebraska. The second is in the
form of a line which develops later this evening and conjeal's
into a mcv across central into northern Nebraska overnight. With
the second mode, we already have some convection beginning to form
over eastern Wyoming ATTM so this seems plausible and feel fairly
confident in this carrying east into our forecast area later this
evening. With respect to convection developing over SW Nebraska,
this is more up in the air, however, with some agitated CU
development around MCK over the past hour, this seems plausible as
well. With this in mind, will paint pops early on in the SW and
west, then carry this eastward into the overnight hours. As for
severe mode, hail is a threat in SW Nebraska early on, as mid
level CAPE's reach 1500+J/KG through early evening. Very large
hail however doesn't seem like a threat ATTM given the weak mid
level winds H500-H700 and marginal 30 KTS of deep layer shear. The
severe mode transitions more to a wind threat later this evening
as a robust 35 to 50 KT low level jet develops from south central
into central Nebraska. With the expected development tracking east
into central and north central Nebraska later this evening, any
storms which can become anchored on the jet have a decent chance
to produce some gusty winds. On Monday, a weak frontal boundary
will sag south into far northwestern Nebraska. South of the front,
temps will reach well into the mid to upper 90s, with some
readings reaching around 100 degrees in SWrn into central
Nebraska. With dew points in the lower to middle 60s Monday
afternoon, resultant heat indexes will reach 100 to 105 degrees
generally along and east of a line from Valentine to North Platte
to Hayes Center. That being said, decided to hoist a heat advisory
for these areas from 1 PM To 8 PM CT Monday. There will be a more
limited threat for thunderstorms Monday afternoon into Monday
evening across the area. With the front expected to be draped over
the northwestern forecast area Monday afternoon, there is a
surface focus for convective development. However, SB CAPES are
very meager Monday afternoon. In fact the best CAPE is north of
the forecast area over southern South Dakota. However, with the
expected surface boundary in place, went ahead and included some
low pops across the northern half of the forecast area Monday
evening.
.LONG TERM...(Tuesday through Sunday)
Issued at 331 PM CDT Sun Jul 3 2022
The before mentioned front will stall across the forecast area
Tuesday. South of this feature, heat indexes will once again top
100 degrees. This will ultimately lead to the need for a heat
advisory somewhere in the southern forecast area. There is still
some doubt as to where this front will reside given the expected
convection today and possible convection Monday afternoon. That
being said, decided to hold off on issuing a heat headline for
Tuesday afternoon. As for the threat for storms, it appears better
on Tuesday afternoon/evening. Available CAPE is much better on
Tuesday afternoon with SB CAPES of 2000-4000 J/KG across the area.
Deep layer shear is more robust as well on the order of 30- 40
KTS which will be more favorable for severe storms compared to
Monday's setup. The threat for afternoon and evening thunderstorms
will continue Wednesday and Thursday as the persistent trough
remains off the coast of the Pacific NW states. This feature will
lift into western Canada late in the week, allowing the ridge
across the SE CONUS to build northwest into the southern and
central Plains.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 624 PM CDT Sun Jul 3 2022
Scattered thunderstorms are expected throughout wrn and ncntl
Nebraska this evening through 09z Monday morning. No thunderstorms
are expected thereafter through Monday afternoon.
There is a chance, about 30 percent, sporadic MVFR ceilings will
develop Monday morning, generally affecting areas along and east
of highway 61 and south of highway 20 between 09z and 15z.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/
Monday for NEZ005>010-025>029-037-038-059-070-071.
&&
SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...CDC
Hazardous weather outlook, Jul 3, 1:52 PM CST, 4 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
252 PM CDT Sun Jul 3 2022
NEZ004>010-022>029-035>038-056>059-069>071-094-042000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
252 PM CDT Sun Jul 3 2022 /152 PM MDT Sun Jul 3 2022/
This Hazardous Weather Outlook is for portions of western and
north central Nebraska.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A spotty thunderstorm or two is possible late this afternoon
across southwest Nebraska, mainly along and south of Interstate
80. A greater chance of thunderstorms exists this evening and
tonight across the Sandhills and north central Nebraska. Some
storms may be severe, capable of damaging winds, large hail, and
frequent lightning.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
High temperatures rise to near 100 degrees Monday for much of the
area. When combined with relatively high humidity across central
and north central Nebraska, dangerous heat conditions are
possible. A Heat Advisory is in effect for areas along and east
of Highway 83 Monday afternoon and evening.
Isolated thunderstorms may affect the Sandhills and north central
Nebraska again Monday evening and night. Any storm that does
develop may produce strong wind gusts, mainly north of Interstate
80.
More substantial and widespread thunderstorm chances exist
Tuesday through Thursday, mainly during the afternoon and evening
hours. Some storms on Tuesday may be severe with large hail and
strong winds. Refer to later forecasts regarding severe potential
beyond Tuesday.
.SPOTTER INFORMATION STATEMENT...
Please relay any information about observed severe weather to the
NWS.
&&
Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 3, 4:46 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service North Platte NE
546 PM CDT Sun Jul 3 2022
NEZ059-070-071-032330-
Frontier NE-Hayes NE-Lincoln NE-
546 PM CDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of northwestern
Frontier, south central Lincoln and northeastern Hayes Counties
through 630 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Hayes Center, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wellfleet, Marengo, Hayes Center State Wildlife Management Area and
Somerset.
This includes Highway 83 between mile markers 48 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4047 10083 4057 10103 4093 10081 4078 10051
TIME...MOT...LOC 2245Z 211DEG 18KT 4059 10088
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CDCSpecial weather statement, Jul 3, 5:17 PM CST, 1 hour before
Special Weather Statement
National Weather Service North Platte NE
617 PM CDT Sun Jul 3 2022
NEZ059-040000-
Lincoln NE-
617 PM CDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of northwestern Lincoln
County through 700 PM CDT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sutherland Reservoir State Recreation Area, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sutherland, Hershey, Sutherland Reservoir State Recreation Area,
Coker, O'Fallons and Birdwood.
This includes the following highways...
Highway 97 between mile markers 2 and 9.
Interstate 80 in Nebraska between mile markers 157 and 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4098 10089 4102 10114 4136 10116 4129 10074
TIME...MOT...LOC 2317Z 192DEG 17KT 4103 10101
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
CDCSpecial weather statement, Jul 3, 5:31 PM CST, 46 minutes before
Special Weather Statement
National Weather Service North Platte NE
631 PM CDT Sun Jul 3 2022
NEZ059-070-071-040015-
Frontier NE-Hayes NE-Lincoln NE-
631 PM CDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of northwestern
Frontier, south central Lincoln and northeastern Hayes Counties
through 715 PM CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wellfleet, or 14 miles west of Curtis, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wellfleet and Somerset.
This includes Highway 83 between mile markers 49 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4059 10075 4066 10093 4092 10084 4080 10045
TIME...MOT...LOC 2331Z 204DEG 32KT 4070 10078
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Gomez